Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 404, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 7, 2015, 5:42 PM EDT for Jefferson County, Leon County, Florida. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2015, 5:42 PM EDT (21:42 UTC)
- Expired
- Aug 7, 2015, 5:57 PM EDT
- In force
- 15 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Jefferson County, FL, Leon County, FL
The radar
The Tallahassee radar (KTLH), 20 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.7 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1409 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 782 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
823 WUUS52 KTAE 072142 SVRTAE FLC065-073-072215- /O.NEW.KTAE.SV.W.0404.150807T2142Z-150807T2215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 542 PM EDT FRI AUG 7 2015 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL LEON COUNTY IN THE BIG BEND OF FLORIDA... WEST CENTRAL JEFFERSON COUNTY IN THE BIG BEND OF FLORIDA... * UNTIL 615 PM EDT * AT 542 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TALLAHASSEE...AND MOVING SOUTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... TALLAHASSEE...KILLEARN ESTATES...BRADFORDVILLE...BAUM...MACLAY STATE GARDENS...PISGAH CHURCH...MACON COMMUNITY PARK AND TALLAHASSEE MALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL THIS STORM PASSES. && LAT...LON 3047 8431 3059 8421 3056 8410 3049 8395 TIME...MOT...LOC 2142Z 307DEG 23KT 3047 8417 $$ 15-HARRIGAN
2 follow-up statements
682
WWUS52 KTAE 072146
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
546 PM EDT FRI AUG 7 2015
FLC065-072155-
/O.CAN.KTAE.SV.W.0404.000000T0000Z-150807T2215Z/
JEFFERSON FL-
546 PM EDT FRI AUG 7 2015
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL JEFFERSON COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3047 8427 3054 8417 3050 8410 3048 8407
TIME...MOT...LOC 2145Z 307DEG 23KT 3046 8415
$$
FLC073-072215-
/O.CON.KTAE.SV.W.0404.000000T0000Z-150807T2215Z/
LEON FL-
546 PM EDT FRI AUG 7 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR EAST CENTRAL LEON COUNTY...
AT 545 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 7 MILES EAST OF TALLAHASSEE...MOVING SOUTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
TALLAHASSEE AND BAUM.
LAT...LON 3047 8427 3054 8417 3050 8410 3048 8407
TIME...MOT...LOC 2145Z 307DEG 23KT 3046 8415
$$
15-HARRIGAN226
WWUS52 KTAE 072157
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
557 PM EDT FRI AUG 7 2015
FLC073-072207-
/O.CAN.KTAE.SV.W.0404.000000T0000Z-150807T2215Z/
LEON FL-
557 PM EDT FRI AUG 7 2015
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LEON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3047 8427 3054 8417 3050 8410 3048 8407
TIME...MOT...LOC 2156Z 307DEG 23KT 3041 8408
$$
15-HARRIGANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 4:30 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Aug 7, 4:30 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
430 PM EDT FRI AUG 7 2015
.Near Term [Through Tonight]...
A 16Z analysis shows the surface front across the southern half of
Alabama and Georgia. Thunderstorms are already firing along a
surface trough that stretches from Perry to southeastern Georgia.
There is also a cluster of storms in southern Alabama that is moving
to the southeast. With wind shear values higher than normal for
summer, we still expect some strong to severe storms through this
evening. The PoP coverage for tonight will range from 20 to 40% with
the highest chances in the western part of our area. Lows tonight
will be in the mid 70s.
.Short Term [Saturday Through Sunday Night]...
In the upper levels, a trough is just off of the Atlantic Coast
and a ridge is building in from the west. At the sfc, low pressure
will be just off the Mid-Atlantic Coast with a cool front moving
through the region on Saturday morning. On Saturday afternoon, the
best chance for rain and thunder will be in the southern half of
the region (POPs around 30 percent) particularly near the coast as
the cool front stalls just south of the region. On Sunday, expect
isolated showers and thunderstorms mainly along the seabreeze
boundary as the front moves out of the region. Highs will be in
the mid 90s on Saturday and upper 90s on Sunday. Heat indices will
range from 100 to 105 degrees on Saturday and 105 to 110 degrees
on Sunday. Lows will be in the mid 70s.
.Long Term [Monday Through Friday]...
In the upper levels, ridging will be in place early in the
workweek. By Wednesday, a trough will dig into the region from the
north. At the sfc, features will be weak until Tuesday when
another slow-moving cool front will approach the region and move
through on Wednesday. On Monday, a more typical summertime pattern
will bring typical afternoon showers and thunderstorms. On Tuesday
and Wednesday, the chance for showers and thunderstorms will
increase as the cool front approaches and moves through. The best
chance for rain will be Wednesday afternoon and evening
particularly in the Florida Big Bend area. Increased rain chances
will linger in the Big Bend area on Thursday and Friday as the
front stalls south of the region. On Monday and Tuesday, highs
will be in mid 90s with heat indices ranging from 103 to 110
degrees. By Wednesday, highs will be in the low 90s. By Thursday,
drier air will move in bringing some relief to the heat.
&&
.Aviation...
[Through 18Z Saturday]
Thunderstorms are expected at all terminals this afternoon and
evening. TLH, ABY and VLD already have MVFR cloud decks. Included
tempo groups for gusty winds and reduced visibilites.
&&
.Marine...
Winds will be westerly 15 to 20 knots overnight. Late Saturday
morning winds will subside to around 15 knots and decrease further
after sunset. Seas will be 3 to 4 feet through Saturday eveining.
Light winds and lower seas will be in place by Sunday.
&&
.Fire Weather...
Hot and humid conditions with chances for showers and thunderstorms
will prevent any fire weather concerns.
&&
.Hydrology...
Scattered showers and thunderstorms are expected across the
region this evening. With most area rivers at normal or below
normal levels, widespread river flooding is not expected.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 77 96 76 98 77 / 30 30 10 30 20
Panama City 81 91 77 91 80 / 40 30 10 30 20
Dothan 75 96 76 98 76 / 30 30 10 20 10
Albany 74 96 75 97 76 / 20 20 10 10 10
Valdosta 74 96 75 97 75 / 20 20 10 30 20
Cross City 77 92 75 94 76 / 40 30 30 40 20
Apalachicola 80 90 77 90 79 / 40 30 10 30 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK through late tonight FOR Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
GA...NONE.
AL...NONE.
GM...NONE.
&&
NEAR TERM...WESTON
SHORT TERM...MCDERMOTT
LONG TERM...MCDERMOTT
AVIATION...WESTON
MARINE...MCDERMOTT
FIRE WEATHER...MOORE
HYDROLOGY...MCDERMOTTIn the hours before
Local storm report, Aug 7, 4:01 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
401 PM EDT FRI AUG 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM TSTM WND DMG SW ECHO 31.47N 85.47W
08/07/2015 DALE AL 911 CALL CENTER
TREES DOWN ON EAST COUNTY RD 36.
&&
EWESTONLocal storm report, Aug 7, 4:42 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
442 PM EDT FRI AUG 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 3 WNW VALDOSTA 30.86N 83.32W
08/07/2015 LOWNDES GA PUBLIC
LARGE TREE ON HOUSE ON GORNTO RD.
&&
EWESTONLocal storm report, Aug 7, 5:18 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
518 PM EDT FRI AUG 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM TSTM WND DMG SKIPPERVILLE 31.56N 85.55W
08/07/2015 DALE AL 911 CALL CENTER
TREE DOWN AT COUNTY ROAD 67 AND COUNTY RD 339.
&&
EWESTONLocal storm report, Aug 7, 5:34 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
534 PM EDT FRI AUG 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM TSTM WND DMG 5 SSE DONALSONVILLE 30.97N 84.86W
08/07/2015 SEMINOLE GA 911 CALL CENTER
SHED DESTORYED NEAR HIGHWAY 285 EAST OF HIGHWAY 39.
&&
EWESTONThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 4:34 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Lafayette, Madison, Taylor | 27 min |
| Aug 7, 4:50 PM EDT | Severe Thunderstorm Warning | TAE | Madison, Taylor | 40 min |
| Aug 7, 4:51 PM EDT | Severe Thunderstorm Warning | TAE | Jackson | 39 min |
| Aug 7, 5:09 PM EDT | Severe Thunderstorm Warning | TAE | Holmes, Walton | 51 min |
| Aug 7, 5:19 PM EDT | Severe Thunderstorm Warning | TAE | Holmes | 41 min |
| Aug 7, 5:21 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden | 21 min |
| Aug 7, 5:35 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon, Wakulla | 6 min |
| Aug 7, 5:36 PM EDT | Severe Thunderstorm Warning | TAE | Dixie, Lafayette, Taylor | 39 min |
| Aug 7, 5:44 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon | 31 min |
| Aug 7, 5:52 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Holmes, Jackson, Walton, Washington | 38 min |
| Aug 7, 5:56 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson | 19 min |
| Aug 7, 5:58 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon, Liberty, Wakulla | 47 min |
| Aug 7, 6:04 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Wakulla | 12 min |
| Aug 7, 6:25 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Walton, Washington | 50 min |
| Aug 7, 6:31 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Jackson, Washington | 19 min |
| Aug 7, 6:38 PM EDT | Severe Thunderstorm Warning | TAE | Franklin, Gadsden, Jefferson, Leon, Liberty, Wakulla | 52 min |
| Aug 7, 6:54 PM EDT | Special Marine Warning | TAE | 51 min | |
| Aug 7, 7:04 PM EDT | Special Marine Warning | TAE | 56 min | |
| Aug 7, 7:10 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Taylor | 35 min |
| Aug 7, 7:19 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Lafayette, Madison, Taylor | 23 min |
| Aug 7, 7:29 PM EDT | Severe Thunderstorm Warning | TAE | Franklin, Liberty, Wakulla | 16 min |
| Aug 7, 7:40 PM EDT | Special Marine Warning | TAE | 65 min | |
| Aug 7, 7:55 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Lafayette, Madison, Taylor | 50 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.